Previous Articles    

Long-Time Behavior and Density Function of a Stochastic Chemostat Model with Degenerate Diffusion

GAO Miaomiao1, JIANG Daqing1,2,3, WEN Xiangdan4   

  1. 1. College of Science, China University of Petroleum (East China), Qingdao 266580, China; 2. Key Laboratory of Unconventional Oil and Gas Development, China University of Petroleum (East China), Ministry of Education, Qingdao 266580, China; 3. Nonlinear Analysis and Applied Mathematics (NAAM)-Research Group, Department of Mathematics, King Abdulaziz University, Jeddah 21589, Saudi Arabia; 4. Department of Mathematics, Yanbian University, Yanji 133002, China
  • Received:2020-07-28 Revised:2020-12-09 Published:2022-06-20
  • Supported by:
    This work was supported by the National Natural Science Foundation of China under Grant Nos. U1808205 and 62173079, the Natural Science Foundation of Hebei Province under Grant No. F2020501018, and the Youth Foundation of Hebei Educational Committee under Grant No. QN2020522.

GAO Miaomiao, JIANG Daqing, WEN Xiangdan. Long-Time Behavior and Density Function of a Stochastic Chemostat Model with Degenerate Diffusion[J]. Journal of Systems Science and Complexity, 2022, 35(3): 931-952.

This paper considers a stochastic chemostat model with degenerate diffusion. Firstly, the Markov semigroup theory is used to establish sufficient criteria for the existence of a unique stable stationary distribution. The authors show that the densities of the distributions of the solutions can converge in L1 to an invariant density. Then, conditions are obtained to guarantee the washout of the microorganism. Furthermore, through solving the corresponding Fokker-Planck equation, the authors give the exact expression of density function around the positive equilibrium of deterministic system. Finally, numerical simulations are performed to illustrate the theoretical results.
[1] Smith H L and Waltman P, The Theory of the Chemostat:Dynamics of Microbial Competition, Cambridge University Press, Cambridge, 1995.
[2] Butler G J and Wolkowicz G S K, A mathematical model of the chemostat with a general class of functions describing nutrient uptake, SIAM J. Appl. Math., 1985, 45:138-151.
[3] Butler G J, Hsu S B, and Waltman P, A mathematical model of the chemostat with periodic washout rate, SIAM J. Appl. Math., 1985, 45(3):435-449.
[4] Lenas P and Pavlou S, Coexistence of three competing microbial populations in a chemostat with periodically varying dilution rate, Math. Biosci., 1995, 129(2):111-142.
[5] Sun S L and Chen L S, Dynamic behaviors of Monod type chemostat model with impulsive perturbation on the nutrient concentration, J. Math. Chem., 2007, 42(4):837-847.
[6] Rapaport A and Harmand J, Biological control of the chemostat with nonmonotonic response and different removal rates, Math. Biosci. Eng., 2008, 5(3):539-547.
[7] Liu S Q, Wang X X, Wang L, et al., Competitive exclusion in delayed chemostat models with differential removal rates, SIAM J. Appl. Math., 2014, 74(3):634-648.
[8] Chen L S, Meng X Z, and Jiao J J, Biological Dynamics, Science Press, Beijing, 1993.
[9] Imhof L and Walcher S, Exclusion and persistence in deterministic and stochastic chemostat models, J. Differential Equations, 2015, 217(1):26-53.
[10] Xu C Q and Yuan S L, An analogue of break-even concentration in a simple stochastic chemostat model, Appl. Math. Lett., 2015, 48:62-68.
[11] Xu C Q and Yuan S L, Competition in the chemostat:A stochastic multi-species model and its asymptotic behavior, Math. Biosci., 2016, 280:1-9.
[12] Xu C Q, Yuan S L, and Zhang T H, Sensitivity analysis and feedback control of noise-induced extinction for competition chemostat model with mutualism, Physica A, 2018, 505:891-902.
[13] Zhang Q M and Jiang D Q, Competitive exclusion in a stochastic chemostat model with Holling type II functional response, J. Math. Chem., 2016, 54(3):777-791.
[14] Sun S L, Sun Y R, Zhang G, et al., Dynamical behavior of a stochastic two-species Monod competition chemostat model, Appl. Math. Comput., 2017, 298:153-170.
[15] Sun M J, Dong Q L, and Wu J, Asymptotic behavior of a Lotka-Volterra food chain stochastic model in the chemostat, Stoch. Anal. Appl., 2017, 35(4):645-661.
[16] Wang L and Jiang D Q, A note on the stationary distribution of the stochastic chemostat model with general response functions, Appl. Math. Lett., 2017, 73:22-28.
[17] Gao M M and Jiang D Q, Stationary distribution of a stochastic food chain chemostat model with general response functions, Appl. Math. Lett., 2019, 91:151-157.
[18] Khasminskii R, Stochastic Stability of Differential Equations, Sijthoff and Noordhoff, Alphen aan den Rijn, Netherlands, 1980.
[19] Rudnicki R, Long-time behaviour of a stochastic prey-predator model, Stochastic Process. Appl., 2003, 108(1):93-107.
[20] Rudnicki R and Pichór K, Influence of stochastic perturbation on prey-predator systems, Math. Biosci., 2007, 206(1):108-119.
[21] Mao X R, Stochastic Differential Equations and Applications, Horwood, Chichester, 1997.
[22] Ji C Y, Jiang D Q, and Shi N Z, Multigroup SIR epidemic model with stochastic perturbation, Physica A, 2011, 390(10):1747-1762.
[23] Bell D R, The Malliavin Calculus, Dover Publications, New York, 2006.
[24] Aida S, Kusuoka S, and Strook D, On the support of Wiener functionals, Eds. by Elworthy K D and Ikeda N, Asymptotic Problems in Probability Theory:Wiener Functionals and Asymptotic, Pitman Research Notes in Mathematics Series, Vol. 284, Longman Scientific Technical, Harlow, 1993, 3-34.
[25] Arous G B and Lèandre R, Dècroissance exponentielle du noyau de la chaleur sur la diagonale (II), Probab. Theory Related Fields, 1991, 90:377-402.
[26] Stroock D W and Varadhan S R S, On the support of diffusion processes with applications to the strong maximum principle, Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability, Vol.III, University of California Press, Berkeley, 1972, 333-360.
[27] Lin Y G, Jiang D Q, and Xia P Y, Long-time behavior of a stochastic SIR model, Appl. Math. Comput., 2014, 236:1-9.
[28] Pichór K and Rudnicki R, Stability of Markov semigroups and applications to parabolic systems, J. Math. Anal. Appl., 1997, 215:56-74.
[29] Liu H, Li X X, and Yang Q S, The ergodic property and positive recurrence of a multi-group Lotka-Volterra mutualistic system with regime switching, Systems Control Lett., 2013, 62(10):805-810.
[30] Higham D J, An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM Rev., 2001, 43(3):525-546.
[31] Li D, Liu S Q, and Cui J A, Threshold dynamics and ergodicity of an SIRS epidemic model with semi-Markov switching, J. Differential Equations, 2019, 266(7):3973-4017.
[32] Wang B and Zhu Q X, Stability analysis of semi-Markov switched stochastic systems, Automatica, 2018, 94:72-80.
[33] Xie W J and Zhu Q X, Self-triggered state-feedback control for stochastic nonlinear systems with Markovian switching, IEEE Trans. Syst. Man Cybern. Syst., 2020, 50(9):3200-3209.
[34] Gao M M, Jiang D Q, and Hayat T, The threshold of a chemostat model with single-species growth on two nutrients under telegraph noise, Commun. Nonlinear Sci. Numer. Simulat., 2019, 75:160-173.
[35] Zhu Q X, Stabilization of stochastic nonlinear delay systems with exogenous disturbances and the event-triggered feedback control, IEEE Trans. Autom. Control, 2019, 64(9):3764-3771.
[36] Zhu Q X, Stability analysis of stochastic delay differential equations with Lèvy noise, Systems Control Lett., 2018, 118:62-68.
[37] Zhang D X, Ding W W, and Zhu M, Existence of positive periodic solutions of competitorcompetitor-mutualist Lotka-Volterra systems with infinite delays, Journal of Systems Science and Complexity, 2015, 28(2):316-326.
[38] Kutoyants Y A, Statistical Inference for Ergodic Diffusion Processes, Springer, London, 2003.
[1] DONG Yinghui,HAN Min. A Hyper-Erlang Jump-Diffusion Process and Applications in Finance [J]. Journal of Systems Science and Complexity, 2016, 29(2): 557-572.
[2] Gang YIN;Han Qin ZHANG. HEAVY TRAFFIC LIMIT THEOREMS IN FLUID BUFFER MODELS [J]. Journal of Systems Science and Complexity, 2004, 14(1): 1-15.
[3] Xiuli Chao;Indrajit Barhan. ANALYSIS OF INCOMPLETE STOCK MARKET WITH JUMP-DIFFUSION UNCERTAINTY [J]. Journal of Systems Science and Complexity, 2002, 15(4): 337-352.
Viewed
Full text


Abstract